Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 12-19-2010, 07:45 PM   #1  
Junior Member
Thread Starter
 
firefoxsilver9's Avatar
 
Join Date: Dec 2006
Location: Pensacola, FL
Posts: 22

S/C/G: 285/285/150

Default Taking 4 Anti-Depressants and worried about weight gain.

Hello. I recently started a weight loss regimen and so far i'm doing well. Walking 5x a week 15 minutes a day. Anyways i suffer from Social Anxiety and Depression and i take 4 different meds (Abilify, Wellbutrim, Lexapro and Amiltriptilyne (For sleep)). I'm worried that these medications might hamper my weight loss. I've done about 8 walking sessions since weighing myself (288lbs) and i'm still at 288. I didn't expect HUGE weight loss, just maybe 1lb or so.

I'm taking it with stride due to the fact that i'm only exercising 15 minutes a day doing light walking and i haven't even begun to watch what i eat (I'm doing baby steps as far as how much i'm committing to do at once.). Anyways if i were to talk to my dr., what would i say? how could you even tell if you are gaining weight due to meds? i would assume it's very difficult if you haven't been monitoring/not sure or remembering what you've ate daily. I should also note that i honestly don't feel like the meds are working to the best of their ability (I took Prozac and gabitril in the past and that was the BEST combo but gabitril is so damn expensive without health insurance plus i was just on prozac for 2 years and it didn't help anymore). It could be my sleep that's affecting my mood because i have bad insommia (I wake up 2 or more times a night, never getting a full 8 hours of interrupted sleep, which could also contribute to weight gain IMO.)

its a lot to answer but any thoughts would be helpful to my peace of mind. thank you
firefoxsilver9 is offline   Reply With Quote
Old 12-19-2010, 08:05 PM   #2  
Member
 
iHeartU's Avatar
 
Join Date: Dec 2010
Posts: 96

S/C/G: 368/336/165

Height: 5'6"

Default

Well...I know what it's like to have anti-depressants pack on the pounds but, the thing is, the only way you'll know if it actually is the antidepressants is if you keep track of how much you're eating and the exercise you're doing. Honestly, fifteen minutes a day is a good start but the weight isn't going to come off that quickly with only fifteen minutes of light walking and an uncertain diet. Anyhoo, the best thing I could tell you to do is start writing down what you're eating. Calculate the calories, even the food without labels. There are several websites that can help you do this. Another thing I would recommend is adding about a minute each day to your exercise. I've done this in the past and it helped the weight come off faster. As far as the depression goes, been there. Done that. Got the t-shirt. lol It'd be funny if it weren't so sad. The best thing you can do about that is be completely honest with your psychiatrist. Tell him/her if it's not working, your side-effects, all of your concerns. They're there to help you but they can only help if you tell them what's going on. Apart from that, good luck. If you ever need to talk, I'm here.
iHeartU is offline   Reply With Quote
Old 12-19-2010, 08:10 PM   #3  
Senior Member
 
Eurydice's Avatar
 
Join Date: Oct 2010
Location: Florida
Posts: 179

S/C/G: 174/170/125

Height: 5'2"

Default

If you don't feel like your meds are working for you, definitely talk to your doctor. As far as the weight thing goes, that's really hard to say. There's a lot of different factors that come into play. I was wondering if starting my anti-depressants and anti-anxiety meds a year ago helped contributed to my twenty-pound weight gain in the last year, but at the same time I know I've been binging a lot more. In your case, it might just be coming off slower than you'd like. Keep at it, though! It'll never hurt to get healthier.
Eurydice is offline   Reply With Quote
Old 12-20-2010, 09:05 AM   #4  
Lil' Old Chick
 
Me Too's Avatar
 
Join Date: Sep 2008
Location: Oregon
Posts: 320

S/C/G: 229/206/150

Height: 5'4"

Default

Oh great just great, I finally go on meds to feel better and not be so down and anxious and now I'm told I may gain weight on them. I have been trying to lose weight for years now, and the cards are stacked against me, over 50, depressed, thyroid problem, syndrome X and a bit lazy and love chocolate. I'm doomed I tell you doomed!!
I started BFC and going back to curves maybe that will help.
I am thinking about starting to date after 12 years off the dating grid. Do I have problems or what?
Me Too is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
300+ And Ready To Try Again...#998 thinthinker 300+ Club 34 09-06-2006 10:08 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 06:18 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.